Format

Send to

Choose Destination
Acute Card Care. 2011 Mar;13(1):52-4. doi: 10.3109/17482941.2011.553288. Epub 2011 Feb 16.

Recurrent episodes of very late stent thrombosis in a patient with aspirin hypersensitivity, stent fracture and malapposition.

Abstract

Late stent thrombosis represents a life-threatening event, usually triggered by inadequate antiplatelet therapy and promoted by multiple risk factors, such as stenting of a chronic total occlusion, overlapping stenting, an abnormal vascular response to the eluted drug, stent malapposition and stent fracture. A 57-year-old man with aspirin hypersensitivity underwent successful percutaneous revascularization of a chronic total occlusion of the left anterior descending artery (LAD). He received two sirolimus-eluting stents overlapping for 2 mm and was discharged on clopidogrel and picotamide. Two years later, 15 days after clopidogrel discontinuation, he experienced an anterior ST-segment elevation myocardial infarction and underwent rescue percutaneous LAD thrombectomy after unsuccessful fibrinolysis. Coronary angiography showed fracture of the distal stent, with a 5 mm gap between the two portions, as well as severe late stent malapposition, confirmed by optical coherence tomography. Despite treatment with clopidogrel and picotamide, in the following days the patient experienced two new episodes of stent thrombosis, treated with thrombectomy and deployment of bioengineered stents. The patient underwent successful oral aspirin desensitization, with a complete in vitro inhibition of platelet function, and was discharged on aspirin, clopidogrel and warfarin, without experiencing other events at 6-month follow-up.

PMID:
21323408
DOI:
10.3109/17482941.2011.553288
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Taylor & Francis
Loading ...
Support Center